Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/4760
PIRA download icon_1.1View/Download Full Text
Title: A Newton method for shape-preserving spline interpolation
Authors: Dontchev, AL
Qi, HD
Qi, L 
Yin, H
Issue Date: 2002
Source: SIAM journal on optimization, 2002, v. 13, no. 2, p. 588-602
Abstract: In 1986, Irvine, Marin, and Smith proposed a Newton-type method for shape-preserving interpolation and, based on numerical experience, conjectured its quadratic convergence. In this paper, we prove local quadratic convergence of their method by viewing it as a semismooth Newton method. We also present a modification of the method which has global quadratic convergence. Numerical examples illustrate the results.
Keywords: Shape-preserving interpolation
Splines
Semismooth equation
Newton’s method
Quadratic convergence
Publisher: Society for Industrial and Applied Mathematics
Journal: SIAM journal on optimization 
ISSN: 1052-6234
EISSN: 1095-7189
DOI: 10.1137/S1052623401393128
Rights: © 2002 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Dontchev_Newton_method_shape.pdf195.34 kBAdobe PDFView/Open
Open Access Information
Status open access
File Version Version of Record
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

61
Last Week
2
Last month
Citations as of May 15, 2022

Downloads

114
Citations as of May 15, 2022

SCOPUSTM   
Citations

11
Last Week
1
Last month
0
Citations as of May 20, 2022

WEB OF SCIENCETM
Citations

12
Last Week
0
Last month
0
Citations as of May 19, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.